Arkansas, 2003Damaging Wind in Arkansas, July 29, 2003
July 29, 2003 · NWS LZK · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 29, 10:55 AM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 29, 10:55 AM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1155 AM CDT TUE JUL 29 2003
GOING FORECAST PRETTY MUCH ON THE MARK...WITH ONLY A FEW CHANGES
MADE. FOR THIS AFTERNOON...UPDATED CLOUD/WIND TRENDS. OUTFLOW
BOUNDARY FROM STORMS IN NORTHEAST ARKANSAS HEADING INTO CENTRAL
SECTIONS OF THE STATE...WITH THE WIND SHIFTING TO THE EAST. WILL
CONTINUE WITH AN EAST WIND NORTH/CENTRAL ARKANSAS BEFORE TURNING THE
WIND MORE SOUTHERLY LATER THIS AFTERNOON. CLOUDS IN NORTHERN
ARKANSAS WILL ALSO BREAK UP A BIT AS THE AFTERNOON WEARS ON.
OTHERWISE...COLD FRONT WILL HEAD INTO CENTRAL ARKANSAS BEFORE
STALLING THIS EVENING. LOOKS LIKE SHORTWAVE FROM THE PLAINS WILL
INTERACT WITH THE FRONT OVERNIGHT. IT ALSO APPEARS THAT LOW PRESSURE
WILL FORM ALONG THE FRONT TO HELP FOCUS PRECIPITATION. AT THIS
POINT...IT APPEARS THAT THE GREATEST CHANCE OF RAIN WILL BE OVER THE
CENTRAL THIRD OF THE STATE TONIGHT...WITH THE POTENTIAL FOR HEAVY
AMOUNTS. WILL WORD ACCORDINGLY IN THE FORECAST SENT THIS AFTERNOON.
OTHERWISE...FRONT WILL DRIFT TO THE SOUTH OVER THE NEXT COUPLE OF
DAYS...WITH THE FRONT EXITING THE REGION BY FRIDAY OR SO.
PRECIPITATION CHANCES WILL SHIFT SOUTHWARD WITH THE FRONT...
WITH DRY WEATHER BY THE END OF THE WEEK.
.LZK...NONE.
46
Hazardous weather outlook, Jul 29, 4:00 AM CST, 10 hours 5 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE JUL 29 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
HEAT INDEX VALUES WILL RANGE ONCE AGAIN FROM 100 TO 105 THIS
AFTERNOON OVER SOUTH ARKANSAS...OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED. A COLD FRONT OVER NORTH ARKANSAS THIS MORNING WILL MOVE
VERY SLOWLY SOUTH. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR
OVER MOST SECTIONS TODAY AND TONIGHT. THE STORMS THAT OCCUR SHOULD
REMAIN BELOW SEVERE LEVELS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED. THE FRONT WILL CONTINUE MOVING
FROM THE CENTRAL SECTIONS TOWARD THE SOUTH ON WEDNESDAY...AND IT
WILL MOVE OUT OF THE STATE BY THURSDAY EVENING. SCATTERED SHOWERS
AND THUNDERSTORMS WILL OCCUR WEDNESDAY THROUGH THURSDAY EVENING.
THE STORMS THAT OCCUR SHOULD REMAIN BELOW SEVERE LEVELS. DRY WEATHER
WILL PREVAIL THROUGH THE REMAINDER OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
32
Thunderstorm Wind, Garland
- When
- July 29, 2:05 PM CST
- Where
- Garland County, 5 mi N of Royal
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.583, -93.233
Most of the roof of a boat dock was blown off at the Brady Mountain Recreation Area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in North Carolina, July 29, 20033 deaths · 1 injured · $30,000 · 1 event
- Heat in Nevada, July 29, 20031 death · 1 event
- Hail and Damaging Winds in Oklahoma, July 29 to 30, 2003$1.2 million · 1.75 in hail · 17 events
- Damaging Winds in Arizona, July 29, 2003$200,000 · 56 kt wind · 3 events
- Flash Flooding in North Carolina, July 29, 2003$100,000 · 5 events
- Damaging Wind and Lightning Strike in North Carolina, July 29, 2003$55,000 · 50 kt wind · 3 events
- Flash Flood and Damaging Wind in Arizona, July 29, 2003$50,000 · 53 kt wind · 2 events
- Heavy Rain in California, July 29, 2003$45,000 · 1 event
- Hail and Damaging Winds in South Dakota, July 29, 20031.75 in hail · 24 events
- Lightning Strike in Florida, July 29, 2003$30,000 · 1 event
- Hail and Damaging Winds in Minnesota, July 29, 20031 in hail · 21 events
- Flash Flood in Arizona, July 29, 2003$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329621.